Alert archive / Florida / Severe Thunderstorm Warnings in 1998

Severe Thunderstorm Warning 148, NWS Tallahassee, FL

June 25, 1998Liberty County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 25, 1998, 8:03 PM EDT for Liberty County, Florida. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 25, 1998, 8:03 PM EDT (00:03 UTC)
Expired
Jun 25, 1998, 8:50 PM EDT
In force
47 min
Issued by
NWS Tallahassee, FL
Area
Whole counties

County Liberty County, FL

What was reported inside it

TimeReportWhereRemark
Jun 25, 8:30 PM EDTThunderstorm WindHosford, FL

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 1998-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 96 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 1998-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -106 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
96 J/kg
Mixed-layer CIN
-262 J/kg
Mixed-layer LCL
1758 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-106 m²/s²
0-3 km storm-relative helicity
-92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

351 
WUUS1 KTLH 260006 RRA
SVRTLH
FLC077-260050-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
803 PM EDT THU JUN 25 1998

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LIBERTY COUNTY IN NORTHERN FLORIDA

* UNTIL 850 PM EDT

* AT 802 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES SOUTH OF HOSFORD OR 1 MILE NORTHEAST OF LIBERTY MOVING WEST
  AT 15 MPH.

* SOME LOCATIONS IN THE PATH OF THIS STORM ARE...
LIBERTY                   BY 805 PM EDT
WILMA                     BY 835 PM EDT


SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.  FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 3:00 PM EDT, 5 hours 3 minutes earlier.

Area forecast discussion, Jun 25, 3:00 PM EDT, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
300 PM EDT THU JUN 25 1998

MDLS SHOWING SOME DIFFERENCES WITH REGARD TO HANDLING OF TROPICAL
WAVE OVER CENTRAL GULFMEX INTERACTING WITH MID LVL CIRCULATION SEEN
IN WATER VAPOR IMAGERY OVR EXTREME WRN GULFMEX. ETA SEEMS TO WANT
TO COMBINE THESE TWO FEATURES AND MOVE THEM OVER NERN MEX/S TX ON
FRIDAY MORNING. MEANWHILE...AVN KEEPS SYSTEMS SEPARATE AND MOVS
VORTICITY ASSOCIATED WITH TROPICAL SYSTEM NW INTO SRN LA FRIDAY
AFTERNOON. NGM LOOKS CONFUSED. AM INCLINED TO FOLLOW CLOSER TO AVN
WITH THIS TROPICAL SYSTEM MOVING INTO LA/SE TX ON FRIDAY. AT ANY
RATE...IT APPEARS THAT WE WILL ONLY SEE EDGE OF HIGH CLOUDINESS
ASSOCIATED WITH THIS SYSTEM...ALTHO THIS SYSTEM HAS HELPED TO
DEEPEN THE MOISTURE ACROSS THE FCST AREA.

OTHER SYSTEM OF NOTE IS SHORTWAVE SEEN ON SATL IMAGERY DIVING
SLOWLY DOWN SE COAST. SEEN PLENTY OF PULSE SVR EVENTS OVR NE FL
WITH THIS TYPE OF ENVIRONMENT AND CURRENT EVENTS SEEM TO BE BEARING
THIS OUT AGAIN. ALL THREE MDLS KEEP MAIN VORT CNTR OFF FL COAST
THRU LATE TONITE...WHICH SHOULD KEEP CONVECTION FIRING UNTIL WELL
AFTER SUNSET. IT APPEARS AS IF THIS SYSTEM WILL REMAIN TOO FAR TO
OUR E TO AFFECT ALL BUT ERN EDGE OF FCST AREA. ALL THE SAME...
MIA/ATL MIGHT WANT TO CONSIDER LUMPING ERN EDGE OF FCST AREA IN
WITH JAX ZONES TO ACCOUNT FOR HIER PRECIP CHC THRU LATE EVE.

WITH THAT SAID...DIURNAL/SEABREEZE FORCING WILL CONTINUE TO PROVIDE
FOR WIDELY SCT TO SCT TSRA ACROSS FCST AREA INTO SATURDAY. PREFER
WARMER FWC NUMBERS. SFDMIA NUMBERS LOOK OK.

MOORE

Nearby

Severe Thunderstorm Warnings in Florida, 1998Every severe thunderstorm warning in 1998

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.